A Caltech Library Service

Labor market equilibrium under nonsequential search

Wilde, Louis L. (1977) Labor market equilibrium under nonsequential search. Journal of Economic Theory, 16 (2). pp. 373-393. ISSN 0022-0531. doi:10.1016/0022-0531(77)90014-X.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


This study presents a full model of the labor market under imperfect information. Workers bear the burden of search and are assumed to use a stochastic variant of an optimal sample size search strategy. The existence and uniqueness of a nondegenerate equilibrium distribution of wage offers is established. Infficiencies which lead to underinvestment in search are uncovered and analyzed.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1977 Academic Press, Inc. Received 27 September 1976, Revised 5 July 1977. This research was supported by U.S. Department of Labor Grant DOL 91-36-75-40. The report does not represent the official opinion or policy of the Department of Labor. I would like to thank Professors Sherwin Rosen and Ed Zabel of the University of Rochester for extremely helpful comments. Professor Gary Becker and members of the Workshop in Applications in Economics of the University of Chicago also provided useful discussion of an earlier version. The presentation of this material has benefited from the suggestions of Charles Wilson and an anonymous referee. Formerly SSWP 153.
Funding AgencyGrant Number
Department of Labor91-36-75-40
Issue or Number:2
Record Number:CaltechAUTHORS:20171204-150934546
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83671
Deposited By: Jacquelyn Bussone
Deposited On:03 Jan 2018 00:21
Last Modified:15 Nov 2021 20:13

Repository Staff Only: item control page